Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


diabetes and new HIV therapy
Apr 16, 2007

I just recently began taking Viramune and Epzicom after a two year break from any HIV meds. Since I started taking the Viramune twice daily I notice that my blood sugars tend to run higher and I require more insulin. Before Viramune and Epzicom, I was able to go some days without any insulin. I was wondering if any of these two drugs would effect my sensitivity to insulin or otherwise just cause me to have to take more insulin. Any thoughts on whether this is a short term deal or will I just have to get used to taking more insulin? I have shown no side effects from either medicine other than the higher glucose levels. Sincerely Tab Davis

Response from Dr. Henry

Both Epzicom and Viramune have generally not been linked to problems with either glucose tolerance or fat/lipid problems. Those meds are viewed as being on the low impact on metabolic parameters side of the scale when compared to many other drugs/regimens. Patients often will gain some weight when starting effective HIV medications. That weight gain if often mostly fat and that can aggravate insuling resistance in some patients (independent of the particular HIV meds taken). KH



Previous
testosterone gel 100mg
Next
wuolng tea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement